1. Dear Drugs-Forum readers: We are a small non-profit that runs one of the most read drug information & addiction help websites in the world. We serve over 4 million readers per month, and have costs like all popular websites: servers, hosting, licenses and software. To protect our independence we do not run ads. We take no government funds. We run on donations which average $25. If everyone reading this would donate $5 then this fund raiser would be done in an hour. If Drugs-Forum is useful to you, take one minute to keep it online another year by donating whatever you can today. Donations are currently not sufficient to pay our bills and keep the site up. Your help is most welcome. Thank you.
    PLEASE HELP

How Long Does It Take To Become Physically Addicted To Vicodin

Discussion in 'Opiate addiction' started by tehsyfdan, Jan 24, 2007.

  1. tehsyfdan

    tehsyfdan Newbie

    Reputation Points:
    2
    Messages:
    17
    Joined:
    Nov 28, 2006
    56 y/o
    How many days in a row does a person have to take them before that person would start to feel physical withdrawal symptoms? For instance, if someone one who is not me were to take Vicodin ES's for say 6 days straight, would that person be physically addicted to them and then suffer withdrawals? Or is it possible that it could be more of a mental thing? Hypothetically speaking, of course.
     
  2. tehsyfdan

    tehsyfdan Newbie

    Reputation Points:
    2
    Messages:
    17
    Joined:
    Nov 28, 2006
    56 y/o
    Also, keeping in mind that I takes 5 or 6 at a time for 5 or 6 days in a row.
     
  3. Forthesevenlakes

    Forthesevenlakes Platinum Member

    Reputation Points:
    1,408
    Messages:
    2,015
    Joined:
    Feb 26, 2006
    Perhaps not at 6 days would one get physically addicted immediately, but several 6 day stints could land You in some trouble. Generally it is not advisable to do more than once a week (or once every other day if one really wants to push their luck) in order to avoid addiction. I am guessing about a month of straight use would end up in physical addiction, but for some folks, it happens in a couple weeks. I would be taking more days off if he were you, try to stop before it gets too intense and You is CWEing 10 norcos a day, something like that. Theres no ceiling to opioid addiction/tolerance, and the withdrawals only get worse, the higher one goes...
     
  4. NeverSober

    NeverSober Silver Member

    Reputation Points:
    29
    Messages:
    45
    Joined:
    Jan 8, 2007
    30 y/o from U.S.A.
    Just becareful, I has just detoxed from a very long binge.........almost a year straight, and it pretty much started off like you........soon 12 wont even give you a mild buzz.......then that leads to other things etc etc. Given I did start out with 60mg morphs and not vics. But the principal is the same, just take it from someone who has been through it, be smart. Opiate detox is not a fun thing at all.
     
  5. Forthesevenlakes

    Forthesevenlakes Platinum Member

    Reputation Points:
    1,408
    Messages:
    2,015
    Joined:
    Feb 26, 2006
    Yes, definitely read up and listen to the stories of the people who have been there. I would advise that the OP scale back usage immediately. 5 or 6 vicodin at a time might not be a huge amount, but You should think back, and realize that probably at some point 1 or 2 used to do the job. If You has chronic pain issues, maybe talk to a doctor about non-narcotic options (there are some out there) so that You can use vicodin only when absolutely necessary.

    Opiate detoxing is alot more painful than anything chronic pain, some lab rats tell SWIM, and its something that should be prevented if at all possible. Sorry if I am coming off as preachy here, but him and many people he's seen have been down that road before, and the end result was so painful that he'd like to steer others away as much as he can.
     
  6. NeverSober

    NeverSober Silver Member

    Reputation Points:
    29
    Messages:
    45
    Joined:
    Jan 8, 2007
    30 y/o from U.S.A.
    I agree......horrible times..........
     
  7. tehsyfdan

    tehsyfdan Newbie

    Reputation Points:
    2
    Messages:
    17
    Joined:
    Nov 28, 2006
    56 y/o
    I know what you're saying. I have been on binges before, but this one is by far the worst. I am starting to take days off of work just to get high. SWIM's wife doesn't know anything about it either and if she did, he may lose her. I am starting to see the effects of a father pulling away from his kid as well. SWIM KNOWS that the time to stop has come. Luckily, I have about 20 5mg vikes that he can use to taper himself off a little. I am thinking that starting Monday, he;ll take four, then 3 then 2 and 1/2, and so on. It may not be perfect, but I think it will ease the withdrawals to an extent. It's bad news and I feel for someone who has been doing it a lot longer than he has. Thanks for all your help and encouragement!!! SWIM truly does appreciate it.

    :)
     
  8. Pinkavvy

    Pinkavvy Platinum Member & Advisor

    Reputation Points:
    1,698
    Messages:
    2,271
    Joined:
    Jul 3, 2004
    from U.S.A.
    The answer is exactly 3 days. lol (that's a joke.)

    It's differant for each person. It is a fact though that if you take opiates on a daily basis long enough for you individual body to grow dependant on it, then you will become addicted. Nobody can "avoid addiction" to opiates if taken daily, since it's a PHYSICAL dependancy... whereas cocaine and other drugs are more phsychologically addictive.
     
  9. Forthesevenlakes

    Forthesevenlakes Platinum Member

    Reputation Points:
    1,408
    Messages:
    2,015
    Joined:
    Feb 26, 2006
    Sounds like a good plan, if You can stick to it. You should really take as little as possible to avoid withdrawals while tapering, however. If You takes 25-30 mg of hydrocodone a day, he can probably actually get away with taking 5 mg a day without feeling sick. The problem with stepping down from 4 to 3, etc., is that there is too large of a temptation to say "fuck it", eat 5 or 6 for 3 days, and then either get more drugs or be forced into a cold turkey situation. I would take the minimal amount of hydros needed to stop withdrawals, for example, 5 mg for a week, then breaking them in half and doing 2.5 mg for a week, until the dose is low enough that You feels comfortable stopping. Longer tapers might be the hardest if You is able to get more drugs, but if he can stick to it, it would be the least painful option, you's short taper method being the second least painful.
     
  10. tehsyfdan

    tehsyfdan Newbie

    Reputation Points:
    2
    Messages:
    17
    Joined:
    Nov 28, 2006
    56 y/o
    Yeah? You think I should taper off slower than he mentioned before? I've never done it this way, so if You thinks that is a better way, then maybe I should do it that way. Will 5mg ease the pain?
     
  11. Forthesevenlakes

    Forthesevenlakes Platinum Member

    Reputation Points:
    1,408
    Messages:
    2,015
    Joined:
    Feb 26, 2006
    5 mg should be sufficient to ease the pain, if it doesnt, then jump up to 7.5 mg, and see how that works, etc. But actually it doesnt take nearly the "recreational" dose of opiates in order for someone with a physical dependency to feel normal. You will certainly not get high from 5 mg oxycodone, but he will not feel any withdrawal.
    And, while slower and longer tapers require more self control, they allow the brain more time to accomodate to lower levels of opiates/opioids, which means that while withdrawal could still happen at the end, it won't be nearly as bad as if one were to just go cold turkey.
     
  12. tehsyfdan

    tehsyfdan Newbie

    Reputation Points:
    2
    Messages:
    17
    Joined:
    Nov 28, 2006
    56 y/o
    SWIM truly appreciates your advice and he has done what You recommended and it's helping TREMENDOUSLY!!!! I feel actually kinda normal for the first time in weeks. Thank you so much!
     
  13. Forthesevenlakes

    Forthesevenlakes Platinum Member

    Reputation Points:
    1,408
    Messages:
    2,015
    Joined:
    Feb 26, 2006
    Glad to hear that its helping! Keep us informed as to how the quitting goes.
     
  14. paulcook

    paulcook Silver Member

    Reputation Points:
    73
    Messages:
    45
    Joined:
    Oct 25, 2006
    from U.S.A.
    Bravo buddy!! Sounds like You is on the correct road to recovery. I am very proud of you. Quiting opies is one of the hardest things that a person can do. I find it surprising the number of people that take vicodin recreationally. It truly is an epidemic in the world today. The thing is it is really hard on your liver too. If one takes 6 vics, then one is taking upwards of 3 grams of APAP every day. NOT GOOD. The kidneys are also greatly affected by this aswell. I definitely agree with the slower taper. Much better in the end. If at the end of Swiy's taper one is still feeling an OVERWHELMING urge to use, conscider checking out Subutex(Buprenorphene). I am on this now for his addictions and is a HUGE proponent of it because IT WORKS. However, use it as a last resort. If one can do without it, great, but its alot better than going back to your drug of choice. All in all, sounds like You is doin great and keep on posting. We all wanna know how you are doing. Good luck buddy and stay strong.
     
  15. Nicaine

    Nicaine Titanium Member

    Reputation Points:
    849
    Messages:
    2,359
    Joined:
    Jul 12, 2004
    from Rhode Island, U.S.A.
    ISO it's the combination of physical + psychological dependence that make opiates tough to kick. A person gets to the point of fearing (physical) withdrawals after experiencing them a few times, which plays into the 'psychological' aspect... it gets VERY difficult to quit after that point.